MAUDE Adverse Event Report: COOK ENDOSCOPY MEMORY SOFT WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY MEMORY SOFT WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G57271
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use includes the following: "surgical intervention may be required if stone impaction and/or basket fragmentation occurs.If a stone cannot be removed endoscopically with this basket, the soehendra lithotriptor may be used with select memory soft wire baskets (see package label) to mechanically crush stone and aid in removal.Due to mechanical pressure generated with soehendra lithotriptor, basket fragmentation and/or stone impaction in common bile duct may occur and require surgical intervention.Risk of basket fragmentation or stone impaction must be weighed against potential benefit of using lithotriptor." prior to distribution, all memory soft wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) , the physician used a memory soft wire basket.During the procedure, a stone in the bile duct needed to be lithotripter.The handle of the msb-2x4-d was cut off and the sheath was removed.Wires were pulled into the cook ttcl-10 (lithotriptor cable) and were clamped onto to the slh-1(soehendra lithotriptor handle).Ttcl-10 was connected to the slh-1 via luerlock connection.The assistant began to crack the stone with single and short turns of the slh-1.After every turning movement she waited a second and made the next.After a while, the wire of the msb cracked instead of the stone.The basket was still in place and could not be retrieved by the endoscopic department.Patient was brought into the or theatre and basket was removed via surgery.Clarification was received that the wires did not rip at the tip or at the handle.They ripped inside of the conquest ttcl-10 [basket drive wires in the ttcl].It was also reported that the surgery was not planned [as part of the original treatment].The patient is (b)(6) years old.Her general constitution is beyond lower limits.The surgery has not been a positive effect on this.The physician pointed out that she is stable now but she had severe issues due to this extra procedure a section of the device did remain inside the patient¿s body.Surgery was necessary to remove the basket.According to the initial reporter, the patient did experience adverse effects due to this occurrence.

Brand Name
MEMORY SOFT WIRE BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11982037
Report Number1037905-2021-00246
Device Sequence Number19624552
Product Code FFL
UDI-Device Identifier00827002572713
UDI-Public(01)00827002572713(17)220926(10)W4265996
Combination Product (Y/N)N
PMA/510(K) Number
K902170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model NumberG57271
Device Catalogue NumberMSB-2X4-D
Device Lot NumberW4265996
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, OLYMPUS, TJF-160VR SERIENNUMMER 2701656; JAGWIRE, GUIDEWIRE; SLH-1, SOEHENDRA LITHOTRIPTOR HANDLE; TTCL-10, CONQUEST TTC LITHOTRIPTOR CABLE
Outcome Attributed to Adverse Event Required Intervention;